I had Botox for crows feet eight months ago. The Botox effects are gone (and they were not good), but now I have what looks like a varicose vein next to the corner of each eye. I did not have this before. I know the doctor punctured a vein on the worst side because I got a big lump and bruising, which took a week to subside. Now eight months later, I have the popped veins near the temple area of each eye. What can be done about this?
Prominent Veins After Botox for Crow's Feet
Doctor Answers 9
Veins near the eyes...
Everyone has very superficial veins around the outer eyes in the "crows' feet" region. If you're using Botox or Dysport to treat your crows' feet, it is possible to get a little (or big) bruise around the eyes if the needle hits one of those little veins. Fortunately, this isn't terribly common.
Also fortunately, Botox and Dysport do not have any effect at all on the veins themselves. If you have prominent veins near your eyes, they can be treated, typically with laser.
Veins near crow's feet
Botox had nothing to do with the veins near the corners of your eyes. This is very common and you probably just noticed them.
Prominent veins not related to Botox
We're sorry to hear about your bad experience with Botox. Although the events you describe, the Botox and injections and the appearance of the veins, may seem related, most likely they are not. The bruising caused by the Botox is one potential side effect, but should have resolved without the effects you describe. Since the veins are present on both sides of the face, it's even more unlikely these events are related.
Depending on how large the veins are, there are several options including:
- Laser Treatments
You might also like...
Botox does not usually effect the veins
Although you may be more aware of the presence of veins in this area, Botox is not known to cause increasing prominence of venous structures. I am not sure what is the explanation for what you are observing but it does not seem to be related from a medical standpoint.
I am sorry that I could not provide you with a better answer to your question.
Prominent veins and botox
The crows feet area in general has a tendency to develop visible veins. Botox generally does not produce varicose veins. It is reasonable to suggest that a vein was inadvertently injected which could cause it to appear more prominent.
To address your concern, we have successfully treated these vessels around the eye with vascular lasers including the v-beam for smaller vessels and the Nd:YAG laser for larger vessels. IPL with vascular settings and filters can also work. Obliteration of these vessels may require more than one treatment.
Botox does not cause changes to the veins
In all likelihood it is a coincidence that you noticed these veins. Botox does not cause changes to veins. The puncture occurred on one side and cause a small bruises. However, you say the veins are on both sides. So, that rules out the puncture as a cause just based on that information. However, a puncture does not cause a prominent vein anyway. You should focus your energy on the treatment of the vein and not look for people or reasons to blame. There are several treatments available, including laser, which may be effective for you. Just talk to your local plastic surgeon or dermatologist and they will be able to evaluate you. You may want to post pre and post Botox pictures and recent pictures with these veins if you would like more specific advice. Good luck.
Lasers may help veins after Botox
Botox for the crow's feet area has one of the highest patient satisfaction rate of all procedures. I am very sorry to hear that you did not have a good result. It is not uncommon to have bruising since there are many small veins in that area.
However, Botox treatment is not known to cause varicose veins. It is difficult to say that this is a result of Botox. You should go to a dermatologist who uses the V-beam or Nd:YAG laser to treat small vessels. Good luck.
Consider XEO laser for veins around eyes
Veins around the eyes can be safely treated with a XEO laser by an experienced doctor, with great results. Unfortunately, any type of injections around the eyes can cause bruising and swelling due to the many blood vessels. Icing prior and post procedural may help prevent bruising.
Botox injections do not cause varicose veins
Following injection of Botox in the crows feet area or any areas, you may get slight bleeding or a bruise, but this does not lead into varicose veins. You probably had this before the injections. These veins can be improved by lasers.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.